Table of Contents Author Guidelines Submit a Manuscript
Canadian Journal of Gastroenterology
Volume 19, Issue 5, Pages 313-316
http://dx.doi.org/10.1155/2005/358658
Brief Communication

Demyelination-Like Syndrome In Crohn’s Disease After Infliximab Therapy

Hugh J Freeman and Borys Flak

Department of Medicine (Gastroenterology) and Department of Diagnostic Radiology, University of British Columbia, Vancouver, British Columbia, Canada

Received 8 November 2004; Accepted 2 February 2005

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

An 18-year-old female patient with Crohn's disease involving the ileum and colon developed ankylosing spondylitis. After treatment of her spondylitis with multiple infliximab infusions, new onset of neurological symptoms developed, accompanied by detection of an abnormal white matter signal change on magnetic resonance imaging examination. Although infliximab treatment was terminated, the neurological symptoms and the magnetic resonance imaging changes persisted. Development of new neuropsychiatric changes in Crohn's disease should be thoroughly evaluated to exclude a concomitant demyelinating process. Infliximab infusions should be terminated if demyelination is suspected.